MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)
Model Number 125035
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the unit had poor cuff and only one side bulging.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: one sample returned for evaluation in a sample bag along with its original open unit pack.Visual examination of the returned sample shows the shape of the tubing has been severely altered using the stylet wire.The stylet wire was removed and 3mls of air was removed from the tracheal cuff and 2mls from the bronchial cuff.The stylet wire was replaced and the returned sample was inflated using the parameters set out in if001 and inflated without issue.The bronchial cuff was fully deflated but the tracheal failed to fully deflate.The stylet wire was removed and 3mls was removed from the tracheal cuff.The returned sample was re-inflated using the parameters set out in if001 and both cuffs inflated without issue.Both cuffs were fully deflated and no issue noted.The sample was inflated/deflated three times and no issue noted.The reported defect could only be detected when deflating the tube with the stylet wire contained in the tubing.The most probable root cause is the tracheal cuff was stretched over the tracheal cuff notch during the deflation stage of the process.All of our bronchocath products under go a four hour inflate/deflate test prior to release and it is at this stage of the process that any defects are removed from the lot.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, BRONCHIAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key9189337
Report Number8020889-2019-00149
Device Sequence Number11384321
Product Code BTS
UDI-Device Identifier30884522008734
UDI-Public30884522008734
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K771219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number125035
Device Catalogue Number125035
Device Lot Number201501342X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1